MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS GLU SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS GLU SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 1707801
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, lower than expected glucose (glu) result was obtained from a single patient sample processed using vitros chemistry products glu slides lot 0036-3248-5857 on a vitros 5600 integrated system.Patient sample result of < 1.1 mmol/l vs an expected result of > 15.0 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.It is unknown if the lower-than-expected vitros glu result of < 1.1 miu/ml was reported outside of the laboratory or if a correct report was issued.There have been no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that a non-reproducible, lower than expected glucose (glu) result was obtained from a single patient sample processed using vitros chemistry products glu slides lot 0036-3248-5857 on a vitros 5600 integrated system.A definitive assignable cause of the event could not be determined with the limited information provided.No historic quality control results obtained using vitros glu reagent lot 0036-3248-5857 were provided when requested, therefore, it is not possible to assess the performance of vitros glu reagent lot 0036-3248-5857 and a reagent related performance issue cannot be ruled out as contributing to the event.However, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros glu reagent lot 0036-3248- 5857.An instrument cannot be completely ruled out as a contributing factor as precision testing to assess instrument performance was not performed by the customer when requested.Therefore, it cannot be confirmed that the instrument was operating as intended and unexpected instrument performance cannot be completely ruled out as contributing to the event.Pre-analytical sample processing could not be ruled out as a contributing factor as it was unknown if the customer was following the sample collection device manufacturer recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.Since the vitros 5600 integrated system is not interfaced to e-connectivity, and the customer did not collect data log files, it was not possible to review sample metering profiles for the initial and repeat testing events to investigate the possibility of pre-analytical sample mix-up.Therefore, pre-analytical sample mix-up cannot be ruled out or confirmed as contributing to the event.

Brand Name
VITROS CHEMISTRY PRODUCTS GLU SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22151140
Report Number1319809-2025-00054
Device Sequence Number7639193
Product Code CGA
UDI-Device Identifier10758750009572
UDI-Public(01)10758750009572(17)260301(11)240901(10)003632485857
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Catalogue Number1707801
Device Lot Number0036-3248-5857
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Initial Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown